University of Surrey

Test tubes in the lab Research in the ATI Dance Research

Topological Strings, Two-Dimensional Yang-Mills Theory and Chern-Simons Theory on Torus Bundles

Caporaso, N, Cirafici, M, Griguolo, L, Pasquetti, S, Seminara, D and Szabo, RJ (2006) Topological Strings, Two-Dimensional Yang-Mills Theory and Chern-Simons Theory on Torus Bundles Adv.Theor.Math.Phys., 12 (5). pp. 981-1058.

[img]
Preview
Text
0609129v1.pdf - ["content_typename_Accepted version (post-print)" not defined]
Available under License : See the attached licence file.

Download (699kB) | Preview
[img]
Preview
PDF (licence)
SRI_deposit_agreement.pdf
Available under License : See the attached licence file.

Download (33kB) | Preview

Abstract

We study the relations between two-dimensional Yang-Mills theory on the torus, topological string theory on a Calabi-Yau threefold whose local geometry is the sum of two line bundles over the torus, and Chern-Simons theory on torus bundles. The chiral partition function of the Yang-Mills gauge theory in the large N limit is shown to coincide with the topological string amplitude computed by topological vertex techniques. We use Yang-Mills theory as an efficient tool for the computation of Gromov-Witten invariants and derive explicitly their relation with Hurwitz numbers of the torus. We calculate the Gopakumar-Vafa invariants, whose integrality gives a non-trivial confirmation of the conjectured nonperturbative relation between two-dimensional Yang-Mills theory and topological string theory. We also demonstrate how the gauge theory leads to a simple combinatorial solution for the Donaldson-Thomas theory of the Calabi-Yau background. We match the instanton representation of Yang-Mills theory on the torus with the nonabelian localization of Chern-Simons gauge theory on torus bundles over the circle. We also comment on how these results can be applied to the computation of exact degeneracies of BPS black holes in the local Calabi-Yau background.

Item Type: Article
Divisions : Faculty of Engineering and Physical Sciences > Mathematics
Authors :
AuthorsEmailORCID
Caporaso, NUNSPECIFIEDUNSPECIFIED
Cirafici, MUNSPECIFIEDUNSPECIFIED
Griguolo, LUNSPECIFIEDUNSPECIFIED
Pasquetti, SUNSPECIFIEDUNSPECIFIED
Seminara, DUNSPECIFIEDUNSPECIFIED
Szabo, RJUNSPECIFIEDUNSPECIFIED
Date : 19 September 2006
Uncontrolled Keywords : hep-th, hep-th, math.AG
Related URLs :
Additional Information : Published version can be found here: http://arxiv.org/abs/hep-th/0609129
Depositing User : Symplectic Elements
Date Deposited : 22 Jan 2016 09:41
Last Modified : 22 Jan 2016 09:41
URI: http://epubs.surrey.ac.uk/id/eprint/809370

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year


Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800